Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
dancer65

Deconditioned rapidly frustration !

Recommended Posts

So I suppose I am just dissappinted ,frustrated and having a rant, sorry ! 

I ripped my hamstring three weeks ago and spent 5 days on crutches which I am pretty useless with! So I did exercise as much as I could with floor work and gently trying to stretch my injury . I can now walk very carefully but not at any speed as my hamstring gives way.

So all week my heart rate is jumping over 50 bpm every time I stand up and I can feel my heart pounding sweating amongst the other symptons that have mutiplied in severity and some symptons that I haven't had recently have returned.

I know resting too much makes me worse I have to move every hour during the day.

Just feeling frustrated that I have deconditioned so rapidly after all my hard work , sigh as I remind myself to be patient yet again and hope I recover to near where I was soon 

Best wishes to you all thank you for being here and letting me vent ! 

 

Share this post


Link to post
Share on other sites

I am sorry @dancer65I cannot imagine how frustrating that would be.  We try so hard and make a bit or a lot of progress and then to lose that must be very disappointing.  All I can say is when you can get back to what you can.  You will get there!

Share this post


Link to post
Share on other sites

Hi @dancer65 - I am so sorry but I understand because I have been there. Just keep moving, it will get better. Once you can move again your body will get back to previous - but you have to be patient. I know, I know - it is sooo frustrating, one step forward and 3 steps back --- but you WILL get back to where you were. Best wishes - keep your spirit up!!! 

Share this post


Link to post
Share on other sites

How about asking your doctor if you can temporarily up your midodrine? When I tried midodrine it reflexively lowered my HR dramatically (this is a normal response to increased BP). For me it was unhelpful to be bradycardic & even more vasoconstricted, but if midodrine works well for you it may be worth considering. 

B x

Share this post


Link to post
Share on other sites

Thanks to everyone for your encouragement and kind words ! This couldn't have come at a worse time, this weekend is my Ballet Schools annual show so it is full on for three days ! 

My cardiologist told me I could take up to  four doses as needed to help with my long evenings when I am teaching so whilst I haven't had to do that in a while I have been this last two weeks . My BP is pretty good 110 70 I often get highs and lows as well but resting and  extra hydration usually helps. I often don't feel my tachycardia unless it gets over 125, my resting HR is usually late 50 s to early 60s so going uo to 135 feels very uncomfortable. Every day my HR is spiking on and off all day  and I'm in cardio for at least two hours at a time , I am wearing compression on my legs and my spandex .  

I spoke with my syncope nurse I can go down to London to see my cardiologist before Xmas to discuss ivabradine, going to have a think about it it could be a good short term help to get me back on track . Don't know much about it so will do some research I think 

Thank you again everyone I know you all understand how every relapse we have is a huge dissapointment , however we always pick ourselves up and start again and pretend nothing is wrong ! We would make great actors 😃

Xx

 

Share this post


Link to post
Share on other sites

I started ivabradine last month and it has helped dramatically with my HR and because of it I was able to taper off my BB that I’ve been on for the last 10years. Thought it does cause a lot of   Nausea When not taken with food.  

Share this post


Link to post
Share on other sites

Bellajulz,

Ivabradine is the one medicine available for POTS in the UK that I haven't tried, but I do currently have some sitting in my cupboard. The reasons I have been reluctant to try it are 1) my resting HR can be in the 60s & even the 50's when sitting quietly, especially in the evening, and b) I strongly believe in my case the standing tachycardia is a physiological compensatory reflex to hypovolaemia & that suppressing it may make things worse. 

Do you actually feel less lightheaded & syncopal on Ivabradine, or does it simply reduce your heart rate? I probably should just take the plunge and try a very small dose.

B x

Share this post


Link to post
Share on other sites

Bellajulz that's great it's helping,  does it help with fatigue ? I often think that tachycardia makes my fatigue worse. Thank you for sharing your experiences 

Bombsh311 I always thought my tachycardia was due to low BP,  this last few weeks I am questioning my theory as my BP is not any where near as low as it use to be . Problem here in the UK they don't have resources to delve deeper with tests to find out the cause . I love to know how you get on with Ivabradine if you do try it.

Share this post


Link to post
Share on other sites
1 hour ago, dancer65 said:

Bellajulz that's great it's helping,  does it help with fatigue ? I often think that tachycardia makes my fatigue worse. Thank you for sharing your experiences 

Bombsh311 I always thought my tachycardia was due to low BP,  this last few weeks I am questioning my theory as my BP is not any where near as low as it use to be . Problem here in the UK they don't have resources to delve deeper with tests to find out the cause . I love to know how you get on with Ivabradine if you do try it.

I agree with the tachycardia making fatigue worse. If I do something that raises my HR shortly later I am so exhausted I can barely move. Sometimes it is only for 30 minutes other times it is most of a day. 

Share this post


Link to post
Share on other sites

StayAt home mum it usually hits me the next day . When the fatigue is worse then the insomnia kicks in then I am even more exhausted. Hard not to get annoyed and frustrated with these cycles . 

Share this post


Link to post
Share on other sites
1 hour ago, dancer65 said:

StayAt home mum it usually hits me the next day . When the fatigue is worse then the insomnia kicks in then I am even more exhausted. Hard not to get annoyed and frustrated with these cycles . 

My insomnia has lessened. I am still up to midnight or later most nights but I am up no later than 9:30. I refuse to take a nap no matter how tired I am. Having the schedule helps. 

Share this post


Link to post
Share on other sites

try doing shoulder press and lateral raises, anything that gets your arms up above your heart. could you hold onto something and do calf raises? carefuly doing leg raises on the floor might help give the hamstrings a gentle stretch. remember you can activate your muscles by flexing anytime, i always squeeze my glutes during most excercises, it raises my heart rate quiet a bit. good luck

Share this post


Link to post
Share on other sites
19 hours ago, dancer65 said:

Bombsh311 I always thought my tachycardia was due to low BP,  this last few weeks I am questioning my theory as my BP is not any where near as low as it use to be . Problem here in the UK they don't have resources to delve deeper with tests to find out the cause . I love to know how you get on with Ivabradine if you do try it.

I think we are playing Ivabradine tag - I'm looking to see how you do with it ☺️!

My BP has never been low though since getting POTS, hence medication to raise it ie midodrine didn't do me any good. 

B x

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...